MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PROFORE 18-25CM ANKLE CIRC. CASE 8; BANDAGE, ELASTIC

SMITH & NEPHEW MEDICAL LTD. PROFORE 18-25CM ANKLE CIRC. CASE 8; BANDAGE, ELASTIC
Model Number 66000016
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Initial reporter postal code: (b)(6).
 
Event or Problem Description
It was reported that, during treatment, one box of profore 18-25cm ankle circ.Case 8 had the 4th layer very hard to pull out and roll on the patient's legs.Also, eventually some of this 4th layer were torn due to clinicians had to use force to pull it out.It occurred randomly for this batch.Clinicians concern that this might affect the compression pressure and treatment outcomes.It consumes huge nursing time and might not achieve desirable compression pressure too.This happened before use in patient.Treatment was performed, with a delay less than or equal to 30mins, with a smith and nephew back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, has not been returned for evaluation.Images have been supplied confirming individual layers were tightly glued to one anothe.A relationship against the reported event has been established.A complaint history review confirmed further instances of this nature.A review of the manufacturing records confirmed the device was released according to specification.A further review of the manufacturing process was also performed, and a root cause of inadequate standard operating procedure has been assigned.Corrective action has been assigned regarding this event to reduce the probability of further reoccurrences.This investigation is now complete, smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
PROFORE 18-25CM ANKLE CIRC. CASE 8
Common Device Name
BANDAGE, ELASTIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12657705
Report Number8043484-2021-01896
Device Sequence Number4489921
Product Code FQM
UDI-Device Identifier05031844000746
UDI-Public05031844000746
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model Number66000016
Device Catalogue Number66000016
Device Lot Number1117454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown